Alert archive / Oregon / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 26, 2004, 8:53 PM PDT for Wallowa County, Oregon. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 8:53 PM PDT (03:53 UTC)
- Expired
- Jun 26, 2004, 9:45 PM PDT
- In force
- 52 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Wallowa County, OR
The radar
The Pendleton radar (KPDT), 142 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS56 KPDT 270353
SVRPDT
ORC063-270445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
853 PM PDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALLOWA COUNTY IN NORTHEAST OREGON
* UNTIL 945 PM PDT
* AT 846 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF
IMNAHA...OR ABOUT 15 MILES EAST OF ENTERPRISE...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IMNAHA BY 905 PM PDT
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 4538 11727 4524 11678 4573 11656 4589 11698
4588 11735
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:05 PM PDT, 48 minutes earlier.
Area forecast discussion, Jun 26, 8:05 PM PDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 805 PM PDT SAT JUN 26 2004 .SHORT TERM...IT TOOK A WHILE BUT THUNDERSTORMS HAD DEVELOPED OVER EASTERN WALLOWA COUNTY AS A THE IR SATL SHOWED A WEAK SHORT WAVE ROTATING ACROSS THE AREA THAT COMBINED WITH SFC DEW POINTS NEAR 60F. ONE STORM BECAME SEVERE WITH ECHO TOPS SOARING OVER 50K. ALSO...SOME THUNDERSTORMS DEVELOPED BRIEFLY OVER EXTREME SE GRANT COUNTY AND PUSHED EAST. LATEST RADAR WAS SHOWING A HUGE AREA OF CONVECTION JUST SOUTH OF BAKER COUNTY THAT WAS DRIFTING NORTH. THE FORECAST MODEL CONVECTIVE PARAMETERS WERE SUGGESTING THAT SOME OF THIS MOISTURE WILL DRIFT NORTH AND WITH A WEAK UPPER LEVEL JET APPROACHING...THIS MAY KEEP CONVECTION FIRING OVER THE WALLOWA AREA EVEN AFTER SUNSET. WILL MAKE MINOR ADJUSTMENTS TO THE EVENING WORDING OF ZONES LATER. OTHERWISE THE FORECAST APPEARS ON TRACK FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 60 86 56 86 / 20 05 05 05 WALLA WALLA 61 86 58 86 / 20 05 05 05 TRI-CITIES 60 88 56 88 / 05 05 05 05 YAKIMA 63 84 59 84 / 10 05 05 05 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 26, 5:10 AM PDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OREGON
510 AM PDT SAT JUN 26 2004
ORZ041>050-WAZ024>030-271200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
510 AM PDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE MOUNTAINS,
FOOTHILLS OF THE BLUE MOUNTAINS (OR), BLUE MOUNTAINS, GRANDE
RONDE VALLEY, WALLOWA COUNTY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
NORTH AND EAST OF A LINE FROM UNION TO MEACHAM TO WALLA WALLA.
THIS INCLUDES THE CITIES OF WESTON...MILTON-FREEWATER...
DAYTON...BLUEWOOD SKI RESORT...UNION...ENTERPRISE...AND IMNAHA. THE
MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WINDS GUSTING TO
60 MPH...AND HEAVY RAIN.
GENERAL THUNDERSTORMS
EAST SLOPES OF THE SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN (WA), LOWER COLUMBIA BASIN (OR),
FOOTHILLS OF THE BLUE MOUNTAINS (OR), JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
A LARGE LOW PRESSURE SYSTEM OFF THE EASTERN PACIFIC WILL EDGE
TOWARDS THE COAST AND WILL SPREAD MID LEVEL MOISTURE EAST OF THE
CASCADES. THE AIR MASS IS ALREADY UNSTABLE...AND SCATTERED
THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT OVER THE
EASTERN MOUNTAINS WITH ISOLATED SHOWERS AND THUNDERSTORMS ELSEWHERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
WEDNESDAY. THE UPPER LOW WILL MOVE INTO BRITISH COLUMBIA...LEAVING
THE PACIFIC NORTHWEST UNDER A FAIRLY MOIST SOUTHERLY FLOW ALOFT. A
DRIER WESTERLY FLOW IS EXPECTED LATE IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:24 PM PDT | Severe Thunderstorm Warning | PDT | Wallowa | 51 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.